MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PORT; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS BIOFLO PORT; PORT & CATHETER, IMPLANTED
Model Number 44014
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Infiltration into Tissue (1931)
Date of Event 04/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
An angiodynamics vascular consultant reported that part of a 8f bioflo plastic port's stem eroded through the skin of a patient.The patient was receiving intermittent chemotherapy that would infuse over the course of 2-3 days continuously.Patient described the port area as moist along the entire base when receiving infusions.It is believed the port may have a small leak.It was reported the patient exhibited no signs of overt infection.A small area of clean skin breakdown at the lateral corner of the incision was nost likely due to pressure/skin thinning.Port was removed and replaced in the opposite side of the chest.The patient was reported as stable.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a bioflo port.As received, approximately 25cm of the catheter and connector were attached to the bioflo port.The port septum contained bio material {blood} inside.No visual defects were noted to the returned bioflo port.Functional testing was performed.The leak test of assembled device as received noted no leaks.The customer's complaint description of a leak in the port could not be confirmed.The port was pressurized with air at 50 psi and submerged in water.No leaks were detected.No manufacturing non-conformances were observed during sample review.A root cause for the reported leak cannot be determined.Based on the evaluation of the returned device (no leaks) the break down of the patient's skin around the body does not appear to be related to the port device or leakage of the fluids from the port device.The root cause for the skin erosion cannot be determined.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: labeling review: the dfu for this product contains the following precautions: precautions: carefully read and follow all instructions prior to use.Only licensed health care practitioners should insert, manipulate, and remove these devices.Intended use/ indications for use: the bioflo port with endexo technology, bioflo dual port with endexo technology and the bioflo port with endexo and pasv valve technology are indicated for patients who require long-term access to the central venous system for administration of fluids including but not limited to hydration fluids, chemotherapy, analgesics, nutritional therapy and blood products.The device is also indicated for blood specimen withdrawal.Maintenance: to help prevent clot formation and catheter blockage, the bioflo port should be filled with sterile heparinized saline after each use.Bioflo ports with the pasv valve may be flushed and locked with either normal saline or heparinized saline per institutional protocol.If the port remains unused for long periods of time, the lock should be changed at least once every four weeks.Precaution: some patients may be hypersensitive to heparin or suffer from heparin induced thrombocytopenia (hit) and these patients must not have their port primed with heparinized saline.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
BIOFLO PORT
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny
MDR Report Key10048579
Report Number1317056-2020-00089
Device Sequence Number19541943
Product Code LJT
UDI-Device IdentifierH965440140
UDI-PublicH965440140
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131694
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number44014
Device Catalogue Number44014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2020
Supplement Date Received by Manufacturer04/17/2020
Initial Report FDA Received Date05/12/2020
Supplement Report FDA Received Date06/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR